Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Had MRI scan of right ankle and prescribed with zyloric for reduction of uric acid. What are the precautions to be taken?

User rating for this question
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9083 Questions
I have childhood ankle injury in my right leg. I got hurt when I was 9 years old. Again I got sprain 2 years back when I slipped from the stair case. Fortunately I did not get any facture and within a month the pain reduced. However, after that I am felling internal swelling and burning sensation whenever I am doing some kind of heavy exercise like running and climbing the stair case (6+ stores building), driving the car in busy heavy traffic area. I am feeling uncomfortable in my right leg ankle till next couple of days. Recently, I consulted doc and doc suggested for MRI scan for my right ankle, URIC acid test and Sugar taste. Sugar level is nor mal (106). However, the URIC acid level is 8.6. Doctor suggested to have Zyloric 300mg daily one for 1 month to bring down the Uric acid. I have attached my MRI scan and URIC acid reports. Kindly let me know the possible side effect of Zyloric medicine and if any other precaution I need to take. I used to get acidity after having Allopathic medicine.
Posted Sat, 14 Dec 2013 in Bones, Muscles and Joints
Answered by Dr. Praveen Tayal 25 hours later
Brief Answer: Avoid meat and alcohol. Detailed Answer: Hello, Thanks for posting your query. The pain in the ankle and the mild fluid that has been detected on MRI is due to the inflammation caused by the raised uric acid levels. You have been given the right medicine - Zyloric to bring the uric acid levels to normal. This is a well tolerated medicine with minimal side effects like mild gastric acidity, headache, nausea, etc. Raised uric acid can happen due to decreased excretion of urates by kidney, dietary changes or due to genetic predisposition. It is associated with consumption of alcohol, seafood and meat. Taking a diet rich in vitamin C, dairy products and coffee is likely to help in improvement of symptoms. Drink plenty of water daily to help the kidneys clear the uric acid. Reducing meat intake will also help. Let me reassure you that the pain will subside in 4- 6 weeks with adequate rest, hot fomentation, local analgesic gel like volini gel and the medicines given. I hope this answers your query. In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out. Wishing you good health. Regards. Dr. Praveen Tayal.
Above answer was peer-reviewed by
Follow-up: Had MRI scan of right ankle and prescribed with zyloric for reduction of uric acid. What are the precautions to be taken? 2 hours later
Hi XXXXXXX Ji, Thanks for the nice response. You have clarified almost all my doubts. I have one doubt regarding increasing the URIC ACID level. I never take wine and occasionally I used to have mutton or prawn, that to me monthly once or twice including Chicken and fish. I can say non-veg item weekly once on an average. Is this a genetic issue?
Answered by Dr. Praveen Tayal 13 hours later
Brief Answer: Can be genetic. Detailed Answer: Hello. Thanks for writing again. Occasional intake of non vegetarian food is not likely to affect the uric acid levels. This seems to be due to genetic cause in your case. Hope my answer is helpful. If you do not have any clarifications, you can close the discussion and rate the answer. Wish you good health. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor